MAUDE Adverse Event Report: BOSTON SCIENTIFIC NEUROMODULATION CORPORATION LINEAR? 3-6; STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR PAIN RELIEF

BOSTON SCIENTIFIC NEUROMODULATION CORPORATION LINEAR? 3-6; STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR PAIN RELIEF
Model Number SC-2366-70
Medical Device Problem Codes Off-Label Use (1494); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Erosion (1750); Foreign Body In Patient (2687)
Date of Event 01/14/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patients spinal cord stimulation (scs) lead was protruding from the patients head.The patient was hospitalized and underwent a procedure in which a portion of the lead was immediately explanted.A portion of the lead remains implanted in the patient.The portion of the lead that was explanted will not be returned as it was discarded by the medical facility.The patient has not been discharged from the hospital.
 
Event or Problem Description
It was reported that the patients spinal cord stimulation (scs) lead was protruding from the patients head.The patient was hospitalized and underwent a procedure in which a portion of the lead was immediately explanted.A portion of the lead remains implanted in the patient.The portion of the lead that was explanted will not be returned as it was discarded by the medical facility.The patient has not been discharged from the hospital.Additional information was received that the patient was discharged from the hospital.
 
Additional Manufacturer Narrative
Device technical analysis: a review of the manufacturing documentation for the lead revealed that no anomalies or deviations related to the event occurred during manufacturing.Labeling review: a labeling review of the intended use of the spinal cord stimulation (scs) system was performed and states: the intended use of the system is to treat chronic pain by stimulating the spinal cord or peripheral nerves.Risk review: a review of the linear 3-6 lead 70cm was completed and confirmed that the event of extrusion was defined in the risk documentation.This event type has been accounted for during product risk analysis to support acceptable risk benefit for the product.Investigation conclusion: the lead was not returned, as a portion of it was discarded by the medical facility and the other portion remained implanted in the patient.As such, physical analysis has not been conducted in our laboratory.A labeling review was conducted and this review confirmed that the intended use of the scs system is to treat chronic pain by stimulating the spinal cord or peripheral nerves; however, in this case, the device had been implanted for the treatment of cluster headaches/trigeminal neuralgia, which is outside the approved intended use.Therefore, based on the available information, boston scientific concludes that the event involving the lead protruding from the patients head was likely associated with an unintended use error, given that the system was used for an indication not supported by the labeling.
 
Event or Problem Description

Brand Name
LINEAR? 3-6
Common Device Name
STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR PAIN RELIEF
Manufacturer (Section D)
BOSTON SCIENTIFIC NEUROMODULATION CORPORATION
25155 rye canyon loop
valencia CA 91355
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
road 698, lot no. 12
dorado PR 00646 -260
*   00646-2602
Manufacturer Contact
erik sherburne
25155 rye canyon loop
valencia, CA 91355
7632920920
MDR Report Key24309614
Report Number3006630150-2026-00819
Device Sequence Number15872924
Product Code LGW
UDI-Device Identifier08714729789567
UDI-Public(01)08714729789567(17)261113(10)7077309
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P030017
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2026
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/26/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberSC-2366-70
Device Catalogue NumberSC-2366-70
Device Lot Number7077309
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/15/2026
Supplement Date Received by Manufacturer02/25/2026
03/19/2026
Initial Report FDA Received Date02/10/2026
Supplement Report FDA Received Date03/10/2026
03/26/2026
Date Device Manufactured11/13/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown